What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Apr 14, 9:26 AM EST, 4 hours 50 minutes earlier.
Area forecast discussion, Apr 14, 9:26 AM EST, 4 hours 50 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1026 AM EDT Fri Apr 14 2023
...New UPDATE, PREV DISCUSSION...
.UPDATE...
Issued at 1001 AM EDT Fri Apr 14 2023
Not a whole lot going on across east central Florida with KMLB
radar imagery currently showing just isolated showers across the
adjacent Treasure Coast waters. However, analysis charts indicate
that a cut-off low remains over the Southeastern CONUS with an
uptick of shear and instability located downstream of the low
across east central Florida. The morning observed XMR skew-t
sounding also signaled this with about 1,500 J/kg of CAPE, DCAPE
around 1,000 J/kg, 30kts of bulk shear, and a PWAT value of 1.5."
Meanwhile, modeled afternoon skew-ts show increasing instability
and shear into the afternoon hours, especially towards the
Treasure Coast with the development of the east coast sea breeze.
With that said, moderate to high instability, sufficient bulk
shear, conditionally unstable lapse rates, as well as an uptick in
SCP and SHIP values into this afternoon should be conducive for
isolated strong storms with the capability to produce: wind gusts
of 40-50mph, heavy rainfall, and cloud to ground lightning
strikes. Afternoon highs are on track to reach the mid 80s to near
90 degrees.
&&
.PREV DISCUSSION...
Issued at 1001 AM EDT Fri Apr 14 2023
Current...Vertically stacked low centered over northern MS/AL
continues to drift north, while its surface reflection weakens.
To its east, S-SSW wind flow continues over the FL peninsula,
between the low and the Atlantic surface high. After a period of
clearing behind Thu evening's strong convection, areas of mid and
high clouds redeveloped across the area a little after midnight,
and continue overhead. Some fog has developed to the west of the
CWA, but none across ECFL thus far. Otherwise, another mild early
morning ongoing with 3AM temps in the U60s-L70s.
Today-tonight...Mid level low associated with the system to the NW
ejects rapidly NE across the TN Valley today, then up through the
northern spine of the Appalachians by tonight as flow aloft veers
slightly from SW to WSW. At the surface, light southerly surface
winds will give way to the local sea breeze circulations in the
afternoon. Sufficient low level moisture expected for scattered
(30 POPs for all but Lake Co.) diurnal convection, mainly along
local boundary interactions. As mid level heights start to rise,
so will temps aloft (to -10C by late afternoon). The combination
of slightly less mean moisture and instability should limit the
strength of today's storms compared to Thu. However, a few will
still be capable of producing brief 30-40 mph wind gusts, heavy
downpours and CG lightning strikes. A shower/TS or two may linger
past sunset, but weaken by mid evening. Max temps in the U80s,
with mins in the L-M60s.
Saturday...A mid level cut off low will continue to lift
northeastward on Saturday. Locally, the associated surface boundary
will continue to move offshore into the Atlantic. In its wake, a
broad surface trough will develop across the Florida peninsula. With
modeled PWATs ranging between 1.2-1.4" a few showers cannot be ruled
out within vicinity of the surface trough, and a slight chance of
showers has been included across the interior, generally south of
Orange county. It will be warm on Saturday with highs climbing into
the upper 80s and localized areas in the low 90s west of Interstate
95. Temperatures generally in the mid 80s to the east with low 80s
on the immediate coast.
Sunday...A 500mb trough over the central U.S. will move eastward on
Sunday before closing and lifting towards the northeast. A mid level
short wave and surface cold front associated with the low will move
across the Florida panhandle Sunday reaching east central Florida
Sunday night. Models continue to be in disagreement in precip
coverage. 00Z model guidance shows a much wetter ECM solution than
the GFS. Have populated Sunday PoPs with NBM guidance, but have
elected to cap PoPs at 50 percent due to continued inconsistencies
in global model guidance. Sunday will continue to be unseasonably
warm with lower 90s across much of the interior. Highs in the upper
80s east of Interstate 95 with mid 80s along the immediate coast.
Monday-Friday...The cold front will continue to push south of the
local area on Monday with coverage of showers decreasing from
northwest to southeast as the front eventually stalls around the
Florida Straits. Surface high pressure will begin to build on
Tuesday, and a very dry airmass will be in place Tuesday and
Wednesday (PWATs ~ 0.4"). As high pressure retreats northeast late
week, moisture will rebuild helping to increase PoPs.
Temperatures cool some behind the front. Highs in the low to mid 80s
Monday and Tuesday with areas of the Volusia and Brevard coast only
topping out in the upper 70s. Temperatures will warm through the
remainder of the week with upper 80s returning across the far
interior by Friday.
&&
.MARINE...
Issued at 345 AM EDT Fri Apr 14 2023
Today-tonight...Continued improvement in boating conditions with
weakening winds...S-SW around 10kt backing SE along the coast in
the afternoon. Seas 3-5ft early this morning subsiding to 3-4ft
this afternoon and 2-3ft late tonight.
Saturday-Tuesday...Variable winds around 5 kts on Saturday will
become south on Sunday around 10 kts. Winds increase and veer
through the remainder of the period becoming north around 10-15
kts on Tuesday behind a cool FROPA. Seas of 2-3 ft will begin to
build on Monday with 4-5 ft seas across the offshore zones on
Tuesday.
&&
.AVIATION...
(06Z TAFS)
Issued at 345 AM EDT Fri Apr 14 2023
VFR. Lower coverage/intensity of SHRA/TS today, with the coastal
aerodromes perhaps slightly more favored for VCTS this afternoon.
Will consider whether to add VCST to any interior aerodromes for
the 12Z package.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 85 62 84 66 / 60 10 10 0
MCO 87 65 89 69 / 50 10 10 10
MLB 85 65 85 69 / 60 20 10 10
VRB 87 65 86 69 / 60 20 10 10
LEE 87 64 89 68 / 40 10 10 10
SFB 88 64 89 68 / 50 10 10 10
ORL 87 66 90 70 / 50 10 10 10
FPR 86 66 85 69 / 50 30 10 10
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&
SHORT TERM...Fehling
LONG TERM....Kelly
AVIATION...Fehling
Hazardous weather outlook, Apr 14, 9:36 AM EST, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1036 AM EDT Fri Apr 14 2023
AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-150300-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
1036 AM EDT Fri Apr 14 2023
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.THUNDERSTORM IMPACT...
Scattered showers and isolated lightning storms are forecast to
develop across east central Florida during the late afternoon and
early evening hours, with perhaps a slightly better chance over
the coastal counties once again. Storm motion today will be toward
the east-northeast at 20 to 25 mph. The strongest storms will be
capable of producing wind gusts up to 40 to 50 mph, heavy
downpours of 1 to 2 inches, and cloud to ground lightning strikes.
Move indoors to safety at the first sign of threatening skies, or
if you hear thunder.
.MARINE THUNDERSTORM GUST IMPACT...
Storms will also be capable of producing wind gusts to 35 knots
on area lakes, the Intracoastal Waterway and nearshore Atlantic
during the late afternoon and early evening.
.RIP CURRENT IMPACT...
A Moderate risk of dangerous rip currents will exist at area
beaches today. Check with the local beach patrol for additional
information about ocean hazards, and always heed the advice of
lifeguards. Swim only within sight of a lifeguard, and never enter
the ocean alone.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A cold front will approach central Florida late Sunday night and
move across the area on Monday. Showers and lightning storms will
accompany the front as it moves through the region. Winds and
seas will also increase as the front approaches and pushes across
the local Atlantic.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Fehling
In the hours before
Special weather statement, Apr 14, 12:59 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
159 PM EDT Fri Apr 14 2023
FLZ044-045-144-141830-
Northern Lake County FL-Orange FL-Southern Lake County FL-
159 PM EDT Fri Apr 14 2023
...A strong thunderstorm will impact portions of west central Lake
and northwestern Orange Counties through 230 PM EDT...
At 158 PM EDT, Doppler radar was tracking a strong thunderstorm near
Mascotte, moving east northeast at 30 mph.
HAZARD...Wind gusts up to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Apopka, Ocoee, Eustis, Tavares and Mount Dora.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2871 8195 2895 8164 2860 8151 2857 8195
TIME...MOT...LOC 1758Z 251DEG 26KT 2864 8188
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KellySpecial weather statement, Apr 14, 1:18 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Melbourne FL
218 PM EDT Fri Apr 14 2023
FLZ044-141845-
Northern Lake County FL-
218 PM EDT Fri Apr 14 2023
...A strong thunderstorm will impact portions of northeastern Lake
County through 245 PM EDT...
At 217 PM EDT, Doppler radar was tracking a strong thunderstorm near
Eustis, moving northeast at 20 mph.
HAZARD...Wind gusts up to 55 mph and up to penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eustis, Mount Dora, Paisley, Cassia and DeBary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or hard-topped vehicle. Remember, when
thunder roars, go indoors!
&&
LAT...LON 2910 8149 2899 8138 2889 8135 2889 8137
2888 8136 2888 8137 2880 8167 2890 8172
TIME...MOT...LOC 1817Z 240DEG 16KT 2888 8163
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KellySpecial weather statement, Apr 14, 2:04 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Melbourne FL
304 PM EDT Fri Apr 14 2023
FLZ044>046-141930-
Northern Lake County FL-Orange FL-Seminole FL-
304 PM EDT Fri Apr 14 2023
...A strong thunderstorm will impact portions of western Seminole,
east central Lake and northwestern Orange Counties through 330 PM
EDT...
At 304 PM EDT, Doppler radar was tracking a strong thunderstorm over
Apopka, moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sanford, Apopka, Altamonte Springs, Oviedo and Winter Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2892 8139 2886 8135 2885 8136 2885 8135
2864 8122 2862 8152 2871 8159
TIME...MOT...LOC 1904Z 241DEG 20KT 2870 8149
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
Haley